Korean J Biol Psychiatry.  2017 Aug;24(3):162-166. 10.0000/kjbp.2017.24.3.162.

A Case of Drug Rash with Eosinophilia and Systemic Symptoms Associated with Valproic Acid and Olanzapine Treatment in Patient with Bipolar Disorder

Affiliations
  • 1Department of Psychiatry, Kangbuk Samsung Hospital, Sungkyunkwan University School of Medicine, Seoul, Korea. knappe@paran.com

Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a potentially life-threatening, medication-induced hypersensitivity reaction with long latency. It is characterized by fever, rash, leukocytosis with eosinophilia, atypical lymphocytosis, and internal organ involvement. The most common causes of DRESS syndrome are sulfonamides and anticonvulsants such as carbamazepine and lamotrigine. However, valproic acid and olanzapine could develop DRESS syndrome. We report a case of DRESS syndrome associated with valproic acid and olanzapine in a 41 years old male patient with bipolar disorder.

Keyword

Valproic acid; Olanzapine; Exanthema; Hypersensitivity

MeSH Terms

Anticonvulsants
Bipolar Disorder*
Carbamazepine
Drug Hypersensitivity Syndrome
Eosinophilia*
Exanthema*
Fever
Humans
Hypersensitivity
Leukocytosis
Lymphocytosis
Male
Sulfonamides
Valproic Acid*
Anticonvulsants
Carbamazepine
Sulfonamides
Valproic Acid
Full Text Links
  • KJBP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr